Wisconsin, 2001

Hail in Wisconsin, May 14, 2001

May 14, 2001 · NWS MPX · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 14, 2:30 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, May 14, 2:30 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT MON MAY 14 2001

FORECAST CONCERNS ARE CHANCE OF CONVECTION THIS MORNING AND AGAIN
THIS EVENING OR LATE TONIGHT. 06Z ETA SHOWING MORE CIN OVER PARTS OF
EAST CENTRAL AND SOUTHEAST MN THAN 00Z RUN. EARLIER..THERE WERE
CONVECTIVE ELEMENTS TRYING TO FORM TOWARD KMCW BUT NOW THEY SEEM TO
BE FORMING FARTHER EAST OVER EASTERN IOWA. CONVECTION IN N MN
HEADING SSE AND WILL LIKELY AFFECT PARTS OF EAST CENTRAL MN AND
WESTERN WI BUT NOT SURE ABOUT KMSP AREA. WILL KEEP A CHANCE THOUGH
FOR THIS MORNING..BUT THEN APPEARS THAT CAP WILL TAKE OVER FOR REST
OF DAY. THERE IS A CONCERN THAT OUTFLOW BOUNDARIES WILL KEEP WARM
FRONT FROM ADVANCING AS FAR AS PROGS. SO WILL HINT THAT TSTMS MAY
NOT COMPLETELY END OVER WI. THIS WILL MAKE TEMPS TRICKY TOO. WILL
STIL GO ALONG WITH WARM AIR REACHING AT LEAST SW TWO THIRDS OF CWA
AND GO CLOSE TO 90. NGM SFC TRAJ FORECAST SUGGESTS THIS HIGH.

THOUGHT ABOUT DELAYING CHANCE OF TSTMS TONIGHT TO MORE LIKE SUNSET
DUE TO CAP...BUT THINK DEVELOPMENT COULD TAKE PLACE OVER CENTRAL MN.
S MN MORE IN CAPPED AREA UNTIL BOUNDARY SAGS DOWN TONIGHT. CAPE
FORECAST SEEM HIGH BECAUSE OF LOW 70 DPS BUT COULD BE CHANCE OF SVR
IF SOMETHING GETS GOING. WARM AIR HANGS AROUND ON TUESDAY AND LOOKS
LIKE BETTER CHANCE OF SVR TUESDAY EVENING AS STG JET PUSHES IN.
STRONG THICKNESS DIFLUENCE INDICATE AS WELL.

.MSP...NONE
RICHARDSON

In the hours before

Special weather statement, May 14, 4:10 AM CST, 4 hours before
MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-
WIZ014>016-023>028-141700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 AM CDT MON MAY 14 2001

...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MONDAY AFTERNOON
AND MONDAY NIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
CENTRAL AND A PORTION OF SOUTH-CENTRAL MINNESOTA AS WELL AS
PART OF WESTERN WISCONSIN THIS MONDAY AFTERNOON AND TONIGHT.
SOME CITIES INCLUDED IN THE SLIGHT RISK OUTLOOK INCLUDE THE TWIN
CITIES...MANKATO...ST CLOUD...CAMBRIDGE...ALBERT LEA...EAU CLAIRE
AND MENOMONIE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AS A WARM
FRONT PUSHES IN FROM IOWA AND SOUTH DAKOTA. THE AIRMASS WILL
BECOME INCREASING UNSTABLE OVER THE AREA LATE TODAY AS WARM...
HUMID AIR OVERRUNS THE WARM FRONT. LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREAT AND THUNDERSTORM ACTIVITY
WILL LIKELY PERSIST WELL INTO THE NIGHTTIME HOURS.

SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION LATER TONIGHT.  MONITOR NOAA WEATHER RADIO AND
LOCAL MEDIA FOR FURTHER UPDATES AND WARNINGS.

WET

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Rusk

When
May 14, 8:10 AM CST
Where
Rusk County, 8 mi N of Bruce
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.567, -91.267

Hail, Rusk

When
May 14, 8:10 AM CST
Where
Rusk County, Bruce
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.450, -91.267

Hail, Rusk

When
May 14, 8:10 AM CST
Where
Rusk County, 5 mi S of Ladysmith
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.400, -91.100

Hail, Rusk

When
May 14, 8:30 AM CST
Where
Rusk County, 5 mi S of Ladysmith
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.400, -91.100

Swath of hail reported from the Bruce area to 5 miles south of Ladysmith.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249718, 5249719, 5249720, 5249721.